Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Stopped taking yaz, developed low blood pressure. Diagnosed with orthostatic hypotension. Is this common?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
i stopped taking yaz and developed very low blood pressure about two weeks after. I was diagnosed with orthostatic hypotension. i am trying to get my blood pressure back up with salt but it isn't working great. is this common?
Posted Sat, 10 Nov 2012 in General Health
Answered by Dr. Robert Galamaga 27 minutes later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

It is relatively uncommon for blood pressure to fluctuate significantly after discontinuation of birth control. However, there may be somewhat of a hormonal fluctuation which is going on your situation and this might lead to issues with blood pressure.

In addition, hormonal medications can cause water retention. Now in your case without the hormone medication you might have less water retention which would lead to lower blood pressure.

Usually this type of fluctuation will eventually reach equilibrium and your blood pressure should return to a more normal level.

At the same time it is reasonable for your doctor to monitor your vital signs and possibly check laboratory tests to make sure there is no other problem other things which might affect blood pressure include thyroid gland dysfunction. These are things with your doctor can check with a blood test.

Again I think your symptoms should slowly improve over the next several weeks or possibly a couple of months. I would continue to support your blood pressure with good hydration and a well-balanced diet.

Thank you again for sending your question. I hope you find my response to be helpful and informative. If you have any additional concerns please let me know.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor